How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55499
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Should you take Flucioxacillin 500mg if you have cirrhosis

Resolved Question:

should you take Flucioxacillin 500mg if you have cirrhosis if liver or with olanzapine and zoplicone?
I f you are prescribed olanzapine is there an advised interval, say every 6months when blood tests should be taken?
Is there a 'legal' time when if no blood tests have been done/checked when a doctor should stop prescribing until blood tests done?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal
There are no interactions with those two drugs. They are fine to use with it
It is to be used with caution in cirrhosis.
You might want to consider a lower dose if your liver function is very bad
It can be used it just needs close monitoring.
If I were giving it to a cirrhotic, I would check at least every week
Customer: replied 2 years ago.

I also asked if there was a legal time or recommended time that olanzapine should continue to be prescribed without any blood test checks,sorry perhaps I didn't explain my question properly,not good typing.

So you suggest 500mg is too high a dose with severe known liver function,would another antibiotic be better

Expert:  Dr. Phil, MD replied 2 years ago.
No, there is no legal guideline but generally monthly is how often blood is checked on olanzapine including a baseline then after 1 month
As for the antibiotic, it depends on what you are treating. It might be wise to just monitor liver function or lower the dose.
I'm sure there are other options but I need to know the bacteria that is being targeted
Customer: replied 2 years ago.

Thankyou, please don't take any more than the £30 -would like to pay more but I am very poor,trying to pay for a funeral,my son.

I am in UK of course -and assume control of prescribing same.Last blood test my son had -he had schizophrenia,his alchol intake was known to them -pychtrists and GP,Gp kept prescribingolanzipine,zoplicone, ver occasional diazepam.Last blood test was feb 2012 until april this year 2015.he was terrified ofinjections -they knew that -local Emla cream was only suggested april.he became psychotic eg worried ad 'positive' psychotic thoughts before appointments,so didn't go till this april -the condition of his liver was known to them from seeing liver consultant 2012. I think he vomited blood,the evening before he died..he was in a community MHT supported care accomadation.I am angry and of course heartbrocken -all the things I thought could be the cause heart attack etc etc plus a cough which I think hehad a post-mortem,showed slight pneumonia but was inconclusive and stated bt PM as not cause. so more reports and inquest.

your comments please -just ti help me get thru this please,thankyou

Expert:  Dr. Phil, MD replied 2 years ago.
I'm so sorry moira
I'm sorry this happened. That is awful.
certainly vomiting blood is a bad sign
However, I have seen cirrhosis many times. Unfortunately the liver gets to a point where there is no turning back.
once the liver fails that is it. There is probably nothing that could have been done.
Customer: replied 2 years ago.

Thankyou and for your words,prob not quite your normal question so sorry if it was unpleasant for you to have.

not know definetly as cirrhosis -but as consuming cider etc all his waking hoursfor 5yrs plus it must have been and obvious to them all.

I just think olanzapine should not have been continued to be prescribed 2012 blood test to 2015 without a blood test in-between,eve if it made he unwell and then sectioned. they did not know his liver was at that 'no turning back' state as never had biopsy etc -terrified of injections etc,I feel they failed him as theyknew how 'frightended he was'

actually, he did get to the GP for Aprils blood test and was told to come back in 10 days time for results - he was very intelligent and so obvious he would bevery worried etc of the result,so I feel they should have stayed with him,or come to see him afew days after tests incase he was getting 'ill' worrying or sectioned him.ambulance crew found him dead in bed -no one aprt from other 'patients' had seen him for 48hrs.the sink was full of red vomit but he hadn't eaten etc. he still had his correct amount of meds left,pos he took an extra zoplicone or diazepam just to sleep off his worries -had no intention or realised just one more was an overdoze,so I can only hope he would have drifte off into unconsciousness and didn't suffer?

thankyou,do you think that would have been so,unconscious? so his organs shut down -which shuts down first if they couldn't detect heart etc and said it was not his liver that caused his death? .

I realise I have asked you so much,please tell me truthfully how his life possibly ended -eg just asleep,not just something kind to reassure me.after that answer,i will say thankyou and not contactyou again -unless of cause you would be interested to what toxicology reports on tissues etc show in 6 to 8weeks time -silly having an Inquest,I could state on a few pages what contributed to his death . .sincere thankyou for your replies and answers tothese last few questions,please

Expert:  Dr. Phil, MD replied 2 years ago.
I would say that if he vomited blood the day before then most likely bleeding was the cause
Folks with cirrhosis get these things in their esophagus called varicies that bleed profusely. I suspect that is what happened. This is very common.
Again, I'm so very sorry this happened Moira
Customer: replied 2 years ago.

Thankyou -pm said was not bleeding or internal hemorage -please just tell me my queries re unconscious suffering,he was found in hs bed, in his normal sleeping position on side,perhaps with his knees pulled up alittlemore than normal but no vomit or blood in the bed on pillow etc -lease-please,do you think he drifted into unconsciousness? tankyou

Expert:  Dr. Phil, MD replied 2 years ago.
Yes, I do. It sounds as if he had a very peaceful death.
No signs of struggling
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 2 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)